Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 11, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at May 18, 2025, 4:11 PM MDT for Logan County, Colorado. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 18, 2025, 4:11 PM MDT (22:11 UTC)
- Expired
- May 18, 2025, 4:45 PM MDT
- In force
- 34 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 172 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 18, 1:57 PM MDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 10.2 hours before the alert went out and 427 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -377 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
590
WFUS55 KBOU 182211
TORBOU
COC075-182245-
/O.NEW.KBOU.TO.W.0011.250518T2211Z-250518T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
411 PM MDT Sun May 18 2025
The National Weather Service in Denver has issued a
* Tornado Warning for...
Northeastern Logan County in northeastern Colorado...
* Until 445 PM MDT.
* At 411 PM MDT, a severe thunderstorm capable of producing a
tornado was located near Crook, or 26 miles northeast of Sterling,
moving north at 25 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Crook and Twin Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4082 10268 4084 10303 4100 10299 4100 10265
4094 10265
TIME...MOT...LOC 2211Z 192DEG 20KT 4090 10286
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RPK2 follow-up statements
131
WWUS55 KBOU 182221
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
421 PM MDT Sun May 18 2025
COC075-182245-
/O.CON.KBOU.TO.W.0011.000000T0000Z-250518T2245Z/
Logan CO-
421 PM MDT Sun May 18 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
NORTHEASTERN LOGAN COUNTY...
At 421 PM MDT, a severe thunderstorm capable of producing a tornado
was located 7 miles northwest of Twin Buttes, or 28 miles northeast
of Sterling, moving north at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Crook and Twin Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to an interior room on the lowest floor of a well-built
building away from windows. If you are outdoors, in a mobile home,
or in a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.
&&
LAT...LON 4082 10268 4084 10303 4100 10299 4100 10265
4094 10265
TIME...MOT...LOC 2211Z 187DEG 18KT 4090 10289
TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN
$$
RPK769
WWUS55 KBOU 182242 RRA
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
442 PM MDT Sun May 18 2025
COC075-182252-
/O.EXP.KBOU.TO.W.0011.000000T0000Z-250518T2245Z/
Logan CO-
442 PM MDT Sun May 18 2025
...TORNADO WARNING WILL EXPIRE AT 445 PM MDT FOR NORTHEASTERN LOGAN
COUNTY...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore, the warning will be allowed to expire.
A Tornado Watch remains in effect until 800 PM MDT Sunday for a
portion of northeast Colorado.
&&
LAT...LON 4082 10268 4084 10303 4100 10299 4100 10265
4094 10265
TIME...MOT...LOC 2221Z 187DEG 18KT 4095 10289
$$
RPKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at May 18, 3:19 PM MDT, 52 minutes earlier. Its key messages:
- Severe thunderstorms to continue through the evening, focused across the northeast plains, with large hail and isolated tornadoes the primary threats.
- Cooler and windy with more showers/storms Monday and possibly Tuesday, but a much lower severe threat.
- Winter weather for the high country through Monday, with a Winter Weather Advisory in effect for elevations above 10,000 feet.
Area forecast discussion, May 18, 3:19 PM MDT, 52 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 319 PM MDT Sun May 18 2025 .KEY MESSAGES... - Severe thunderstorms to continue through the evening, focused across the northeast plains, with large hail and isolated tornadoes the primary threats. - Cooler and windy with more showers/storms Monday and possibly Tuesday, but a much lower severe threat. - Winter weather for the high country through Monday, with a Winter Weather Advisory in effect for elevations above 10,000 feet. && .DISCUSSION /Through Sunday/... Issued at 223 PM MDT Sun May 18 2025 Severe storms have initiated along a dryline boundary this afternoon, where multiple tornadoes have already been reported south and east of Denver International Airport. The SPC has issued a Tornado Watch that includes Phillips, Weld, Logan, Sedgwick, Morgan, and Washington Counties until 8 PM tonight, where the development of new storms is expected along the dryline as it pushes northeastward through the evening. Supercells capable of producing a couple of intense tornadoes will be possible, as well as scattered large hail, isolated very large hail, and wind gusts of 60 to 70 mph, as storms move into a moist and more unstable environment, where dewpoint temps are currently in the mid 50s and MLCAPE between 1500 to 2000 J/kg is in place. Severe storms will still be possible outside of the aforementioned counties, where the SPC has a Marginal Risk in place as far west as the northern portion of the urban corridor. Additionally, a Denver Cyclone has helped initiate storms over Weld and Larimer Counties, where ping pong sized hail and 60 mph winds are currently being produced. Today is a good day to be prepared to receive weather alerts! Looking to the mountains, while things had a late start today, snow is currently falling over portions of the Continental Divide and is expected to create some slick travel conditions as the intensity increases when temperatures cool off this evening and an upper-level shortwave trough axis passes across the Rockies, mainly for elevations above 10,000 feet, where between 5 and 7 inches of new snowfall is expected overnight. The Winter Weather Advisory was allowed to continue with this update, and will continue through 6 AM Monday. Looking ahead, Monday afternoon will bring some scattered afternoon showers with potential for some weaker convection as the shortwave passes across the forecast area, with the greatest chances being south of I-76, and along the Palmer Divide. Warmer and drier conditions are still on track from Tuesday onward, with portions of the plains seeing highs in the 80s by the end of the week. && .AVIATION /18Z TAFS through 18Z Monday/... Issued at 1157 AM MDT Sun May 18 2025 Cumulus are beginning to build along the Palmer Divide after clearing skies through the morning have allowed for sufficient surface heating to take place. Convection is still on track to begin near the TAF sites within the next hour or so. Expecting convection to persist through the early evening, with showers remaining in the vicinity through late tonight. Winds will be VRB and gusty as storms pass and may have some outflows to contend with from stronger storms to the northeast later on tonight, but still expecting a return to drainage by around 7-8Z. Winds are expected to transition to the north tomorrow morning, with another chance for showers or weak convection to develop by early tomorrow afternoon. && .BOU WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 6 AM MDT Monday for COZ031-034. && DISCUSSION...Bonner AVIATION...Bonner
Hazardous weather outlook, May 18, 11:03 AM MDT, 5 hours 8 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1103 AM MDT Sun May 18 2025 COZ030>051-191715- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1103 AM MDT Sun May 18 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...This Afternoon and Tonight Thunderstorms will develop early this afternoon, mainly near and north of I-70, and strengthen as they move northeast through the afternoon and evening. Some of these are expected to become severe, with large and damaging hail being the most significant threat, along with the potential for isolated tornadoes. Localized strong wind gusts and minor flooding cannot be ruled out either. The greatest threat for severe weather will be focused across the northeast plains through mid-evening, particularly in Logan, Sedgwick, Phillips, and Northern Washington Counties. .DAYS TWO THROUGH SEVEN...Monday through Saturday A few generally weak showers and thunderstorms will be possible Monday afternoon, with lesser but still non zero potential on Tuesday. Otherwise, no hazardous weather conditions are expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight, however spotters are encouraged to report any severe weather to the National Weather Service.
In the hours before
Local storm report, May 18, 1:25 PM MDT, 2 hours 46 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
125 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:08PM until 1:17PM.
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
&&Local storm report, May 18, 1:32 PM MDT, 2 hours 39 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
132 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:08PM until 1:17PM.
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0125 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.50 Inch Arapahoe CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0128 PM Tornado 8 S Manila Village 39.64N 104.52W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground.
&&Local storm report, May 18, 1:52 PM MDT, 2 hours 19 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
152 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:08PM until 1:17PM.
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0125 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.50 Inch Arapahoe CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
0128 PM Tornado 8 S Manila Village 39.64N 104.52W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:28PM to 1:34PM.
0137 PM Tornado 2 ENE Manila Village 39.76N 104.48W
05/18/2025 Adams CO Trained Spotter
Tornado on ground.
0143 PM Tornado 3 NNE Bennett 39.79N 104.40W
05/18/2025 Adams CO Trained Spotter
Tornado on ground with debris being lofted.
&&Local storm report, May 18, 2:12 PM MDT, 1 hour 59 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Denver CO
212 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 PM Tornado 5 SE Arapahoe Park 39.57N 104.63W
05/18/2025 Arapahoe CO Trained Spotter
Corrects previous tornado report from 5 SE
Arapahoe Park. Tornado on ground from 1:08PM
until 1:17PM (time estimated).
0128 PM Tornado 8 S Manila Village 39.64N 104.52W
05/18/2025 Arapahoe CO Trained Spotter
Tornado on ground from 1:28PM to 1:34PM
(time estimated).
0137 PM Tornado 2 ENE Manila Village 39.76N 104.48W
05/18/2025 Adams CO Trained Spotter
Tornado on ground.
0143 PM Tornado 3 NNE Bennett 39.79N 104.40W
05/18/2025 Adams CO Trained Spotter
Tornado on ground 1:43pm to 1:58pm (time
estimated) with debris being lofted. Mobile
overturned and large pine trees snapped.
0107 PM Hail 2 SW Arapahoe Park 39.62N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0111 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.25 Inch Arapahoe CO Public
Report from mPING: Half Dollar (1.25 in.).
0121 PM Hail 2 E Buckley AFB 39.69N 104.71W
05/18/2025 E0.75 Inch Arapahoe CO Public
Report from mPING: Dime (0.75 in.).
0125 PM Hail 4 S Arapahoe Park 39.58N 104.68W
05/18/2025 M1.50 Inch Arapahoe CO Public
Report from mPING: Ping Pong Ball (1.50
in.).
&&Local storm report, May 18, 2:59 PM MDT, 1 hour 12 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
259 PM MDT Sun May 18 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM Hail 3 SE Mead 40.19N 104.97W
05/18/2025 M0.75 Inch Weld CO Public
Report from mPING: Dime (0.75 in.).
0252 PM Hail 1 W Johnstown 40.34N 104.93W
05/18/2025 M0.75 Inch Weld CO Public
Report from mPING: Dime (0.75 in.).
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 6:06 PM MDT | Special Weather Statement | BOU | Adams | 24 min |
| May 17, 7:26 PM MDT | Special Weather Statement | BOU | Adams, Arapahoe | 49 min |
| May 18, 3:20 AM MDT | Special Weather Statement | BOU | Weld | 25 min |
| May 18, 1:09 PM MDT | Severe Thunderstorm Warning | BOU | Adams, Arapahoe, Douglas | 36 min |
| May 18, 1:12 PM MDT | Tornado Warning | BOU | Arapahoe | 33 min |
| May 18, 1:33 PM MDT | Tornado Warning | BOU | Adams, Arapahoe | 27 min |
| May 18, 1:49 PM MDT | Tornado Warning | BOU | Adams | 26 min |
| May 18, 2:08 PM MDT | Tornado Warning | BOU | Adams, Morgan | 37 min |
| May 18, 2:29 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 31 min |
| May 18, 2:38 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Weld | 37 min |
| May 18, 2:45 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Morgan, Weld | 45 min |
| May 18, 2:53 PM MDT | Severe Thunderstorm Warning | BOU | Larimer, Weld | 44 min |
| May 18, 2:56 PM MDT | Tornado Warning | BOU | Logan, Weld | 34 min |
| May 18, 3:00 PM MDT | Severe Thunderstorm Warning | BOU | Morgan | 45 min |
| May 18, 3:03 PM MDT | Severe Thunderstorm Warning | BOU | Boulder, Broomfield, Jefferson | 42 min |
| May 18, 3:11 PM MDT | Tornado Warning | BOU | Morgan, Weld | 34 min |
| May 18, 3:25 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 35 min |
| May 18, 3:30 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 45 min |
| May 18, 3:55 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 20 min |
| May 18, 4:01 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 44 min |
| May 18, 4:10 PM MDT | Tornado Warning | BOU | Logan | 35 min |
| May 18, 4:26 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 34 min |
| May 18, 4:41 PM MDT | Severe Thunderstorm Warning | BOU | Phillips | 49 min |
| May 18, 4:48 PM MDT | Severe Thunderstorm Warning | BOU | Logan | 31 min |
| May 18, 4:50 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Phillips | 40 min |
| May 18, 4:59 PM MDT | Severe Thunderstorm Warning | BOU | Sedgwick | 46 min |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.